MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIX CRVD SAGITL SPLIT PL/6 H/8 BAR; PLATE, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIX CRVD SAGITL SPLIT PL/6 H/8 BAR; PLATE, BONE
Model Number 04.511.402
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022 during orthognathic surgery, during the fixation of mandible following a bilateral sagittal split osteotomy procedure while inserting the screw into the plate, it protruded through the indicated plate hole, while attempting to secure the plate to the bone.This happened to the plate on the left and the right side of mandible during fixation.Procedure completed successfully.This report is for one (1) ti matrix crvd sagitl split pl/6 h/8 bar.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Reporter is a j&j employee.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: product code: 04.511.402.Lot: 68p7823.Manufacturing site: mezzovico.Release to warehouse date: 17 september 2020.A manufacturing record evaluation was performed for the not-sterile lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the ti matrix crvd sagitl split pl/6 h/8 bar (04.511.402) has bent in the plate holes area.The misalignment condition is attributable to device deformation.Also the plate holes has stripped.No other problems was reported.A dimensional inspection was not performed for the ti matrix crvd sagitl split pl/6 h/8 bar due to the design of the device.A functional test could not be performed as the mating devices were not returned.However, the misalignment issues could be confirmed due to the observed bent condition of the device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ti matrix crvd sagitl split pl/6 h/8 bar would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed.Current revision of drawing was reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIX CRVD SAGITL SPLIT PL/6 H/8 BAR
Common Device Name
PLATE, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14224001
Report Number2939274-2022-01516
Device Sequence Number4194341
Product Code JEY
UDI-Device Identifier10887587024349
UDI-Public(01)10887587024349
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.511.402
Device Catalogue Number04.511.402
Device Lot Number68P7823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer07/07/2022
07/07/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date07/07/2022
07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.85MM TI MATRIX SCREW SELF-TAPPING/6MM; TI MATRIX CRVD SAGITL SPLIT PL/6H/12 BAR; UNK - SCREWS: TRAUMA
Patient Age45 YR
Patient SexFemale